Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Abdominal cramps, diarrhea. Prescribed cipval. History of acidity, stomach weakness. Medication safe to take?

hi. I experienced abdominal cramps accompanied with diarrhoea yesterday. Doctor suggested cipval 500 mg every 12 hours for 5 days. I have taken only one dose so far. My concern is that i have a weak stomach and often experience acidity and burning. My previous experience with antibiotics hasn t been positive. The last time i was treated for an infection with augminton i experienced severe bloating and dizziness . Can Cipval also cause some side effects? And can i take it for 3 days instead of 5? Further, can this medicine be prescribed without prior tests?
Asked On : Mon, 4 Feb 2013
Answers:  1 Views:  68
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Critical Care Specialist 's  Response
Hi thanks for your question.
Since your having diarrhea with abdominal cramps,it is of infective orgin.So you have take antibiotics. Cipval is a safe antibiotic but it does cause gastric upset by increasing acid output.I will suggest you to take it after food and if still you get gastric symptoms,you can addationally take H2 blockers like rantidine.
Regarding duration of therapy,your Doctor knows the best.You can reconsult your Doctor regarding duration of therapy.
Hope this answers your question.
Answered: Tue, 5 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor